| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 22(2); 2011 > Article
Journal of The Korean Society of Emergency Medicine 2011;22(2): 184-187.
Acute Respiratory Failure and Hypotension with Acute Imidacloprid Poisoning
Min Seok Ha, Jin Hong Min, Hoon Kim, Suk Woo Lee, Jung Soo Park
Department of Emergency Medicine,, College of Medicine, Chungbuk National University, Cheongju, Korea. cpr@chungbuk.ac.kr
ABSTRACT
Imidacloprid belongs to a relatively new class of insecticides, chloronicotinyl neonicotinoid compounds that are agonists of insect postsynaptic nicotinic acetylcholine receptors (nAChrs). Imidacloprid insecticides have been believed to be of low toxicity to humans causing only mild symptoms such as vomiting, abdominal pain and headache in the majority of cases due to nicotinic receptor resistance. Despite the original belief that imidacloprid has low mammalian toxicity, evidence is increasing evidence that imidacloprid may cause heart, kidney and other organ damages and even death, besides gastrointestinal irritation and neurological symptoms. We report a case of acute ingestion of an imidacloprid-containing insecticide. Clinical manifestrations included hypotension and respiratory failure. A literature review is included.
Key words: Acute poisoning, Imidacloprid, Respiratory failure
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,497
View
11
Download
Related article
Delayed Respiratory Failure after Ingesting Imidacloprid Containing Solution  2011 April;22(2)
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI